← Return to Extreme fatigue with MAC

Discussion
src3acs (@src3acs)

Extreme fatigue with MAC

MAC & Bronchiectasis | Last Active: Sep 15, 2019 | Replies (310)

Comment receiving replies
@src3acs

Hi there…thank you for responding. I have had a PET scan, CT scan every year. Had a bronch….blood work and had my heart check. Only MAC and Bronchiectasis results. My fatigue is far worse than my shortness of breath. My husband is convinced that my SOB is from the MAC and wants me to get treated. The doctors are usually ready to treat then my CT doesn't show change so they say…. "Well you can put off the treatment if you want to". I'm just confused. Do I or don't I need treatment. And….my main questions, is fatigue a big part of MAC? I understand you aren't a doctor. I guess I am venting and asking questions at the same time. Thank you 🙂

Jump to this post


Replies to "Hi there...thank you for responding. I have had a PET scan, CT scan every year. Had..."

Hi @src3acs I definitely had shortness of breath and fatigue with my MAC, if I did housework I had to have a rest every 10 mins. It was a constant shortness of breath, just as bad when I started my walk to when I finished, no puffing just feeling short of breath. It has gone now that I have been on the meds and the MAC has reduced. If it is really bothering you and your ct scan shows alot of MAC talk to your dr about it. It is always a difficult decision. All the best.

May I ask which meds do you take. I have Mac and experience everything you just mentioned. I started 3 antbiotics for 2 weeks but stopped. Thank-you 🙂

@soflo When you respond to these posts, please use the @name at the begimning like you see here that I did. That way it will connect the conversation to the post you are replying to and also the person you are directing it to. Thank you.

@windwalker and others, I am curious as to whether others have had issues timing taking their pills. The first four weeks I took them first thing in the morning, which meant I had to wait to have my morning chai latte. So week 5 I set up the Rifampin and a covered glass of water on my bedside table (I discovered last year that my cat was enjoying drinking from my glass during the night!), and took those two pills in the wee hours of the morning. End result, I was so sick all that week, nauseated by late afternoon, unable to eat (yet I didn't even lose one single lb.), and so tired I was sleeping 12–14 hours each night. So week 6 I decided to have my chai latte when I get up, walk the dogs, keep busy for another hour, take pills, keep busy for another hour, then finally enjoy a hearty brunch. By week 7 I started feeling much better, and although I still can only do gardening or other physical tasks for two hours before I become too tired to carry on, at least I have begun to start accomplishing some things again.

Has anyone else had to adjust their MWF morning schedule due to side effects?

@franthony

Great idea about changing the timing of your meds (especially since it helped you feel better). You can always check with your prescribing doctor or your pharmacist to be sure that your timing of the pills will result in the best results, but I'm glad to hear that you are doing better now.

While I don't have MAC or other lung problems, I have adjusted the timing of my meds as well, and I've been told that as long as you take them at the same time every day that it is generally OK.

So, check with your pharmacist if you have any concerns about the medications' effectiveness and the timing of them.

I suffered from Shortness of breath, severe fatigue, constant yawning, little energy , severe night sweats , then weight gain then severe hypothyroidism and literally severe low Gamaglobulin levels. In the quest for help and worry; I ended up in a severe depression . When I started coughing up blood and gasping, my internal medicine Dr . Demanded Pulmonologist do a bronchoscopy and Ct. I can’t even tell you how much the antibiotics saved my life. If I don’t get normal rest I will have some days that I am a little Short of breath but I had no choice and for me, I have my life back. I will always be on Levothroxin and Symbicort , IVIG monthly , but the meds were mandatory for me and well worth it in my case.